{1 - 24} GreyGrey
{25 - 49} GreenGreen
{50 - 499} BlueBlue
{500 - 4999} OrangeOrange
{5000 - 24999} RedRed
{25000+} BlackBlack

Please confirm that you would like to report this for an admin to review.


Shakey Hands

I don’t know if anyone has any experience with my problem, but I would like to ask opinions anyway. I am in dental hygiene school and am a first year student. We have just gotten into the clinic about 6 weeks ago and I notice that I can’t hold my hands still worth anything. I have a general anxiety disorder and am on medication for it, but it just doesn’t seem to be helping. I’m afraid it won’t get any better and I’m wasting my time and money in this program. Thoughts, opinions, help? Please and thank you.



Confirm that you would like to Remove Email Alerts for your question. You cant undo this and you will not be able to re-subscribe.


Tags

4 Answers

Clinic can be nerve racking at first! As time passes, as you get experience under your belt and start to feel more comfortable, the shakiness may fade. Don’t forget about the almighty fulcrum! Proper fulcruming really steadies your hand. After a few months, if the shaking doesn’t get better, it may be time to visit your primary care physician, or who ever prescribed your anxiety meds. Assessing how well your meds are working, talking about stress reducing practices, and the fact that you are in hygiene school and shaky hands are an issue, might be in order. They may have some good advice for quieting your mind, which will quiet your hands.
 
To be honest, I was a bucket of anxiety when starting clinic and my hands shook too. Heck, I’m a bucket of anxiety in general! However, like I mentioned above, as I got more comfortable it got better. I also figured out that I couldn’t have any more than one cup of coffee before clinic to prevent the shakes. I also told myself that everyone was learning so there was no reason to be nervous and the patients knew that too. Easier said than done, but mind over matter is a powerful thing!
 
Please don’t quit the program before giving it some time, and if needed, speaking to your doctor. Deep breathes, you got this!

Confirm that you would like to select this answer as the "Best Answer" to your question. This will bring this answer to to top and be highlighted as "Best Answer". You can always change this if a better answer is given.


It couldn’t be the medication you are taking. I knew a couple girls in our class who took Lexapro & it made them extremely shakey handed during clinic. Check with your physician on side effects

Confirm that you would like to select this answer as the "Best Answer" to your question. This will bring this answer to to top and be highlighted as "Best Answer". You can always change this if a better answer is given.


I had this issue pretty bad when I was put on anxiety meds. I am out in private practice so it was VERY frustrating to have this issues (my fulcrum was what saved me). I wasn’t able to have any coffee at all because it would make it way worse. I ended up speaking with my doctor and changed prescriptions and now it is fine! With you being in school, it could be due to nerves, but I would think about talking with the doctor that prescribed the medication and maybe try a different one. Good luck!

Confirm that you would like to select this answer as the "Best Answer" to your question. This will bring this answer to to top and be highlighted as "Best Answer". You can always change this if a better answer is given.


Thank you! I really appreciate it!

Confirm that you would like to select this answer as the "Best Answer" to your question. This will bring this answer to to top and be highlighted as "Best Answer". You can always change this if a better answer is given.


You must be Logged In to Answer this Question

Already a Member, Log In
Not a member yet? Sign Up